Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra and Grapefruit Juice
Apr 23, 2008

I just heard that I shouldn't drink Grapefruit Juice since I am taking Kaletra (monotherepy).

Now I am freaking out because I've recently have been drinking about 12 ounces or so a day for the last few weeks.

Sometimes to swallow my Kaletra.

Is this bad and how concerned should I be?

Thank you for any help you can provide.

Response from Dr. Henry

Grapefruit juice can have a variable but generally negative effect on lopinavir levels. I would also be more concerned if you have history of prior drug resistance including to protease inhibitors. Separating juice from pills might help but when using Kaletra as monotherapy I would be even more cautious about still consuming grapefruit juice (might work better if on Kaletra once daily). Consider asking your HIV specialist if they can order lopinavir levels. If you have good lopinavir levels while taking grapefruit juice you may be an exception to the rule! KH



Previous
E.D. From Atripla? 2
Next
Left tricep pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement